Idaho, 2003

Hail in Idaho, June 20, 2003

June 20, 2003 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM MST, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 20, 2:30 PM MST, 3 hours 34 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
330 PM MDT FRI JUN 20 2003

LOW PRESSURE TROUGH CROSSING INTO THE ENTER MOUNTAIN REGION THIS
MORNING.  ASSOCIATED SURFACE COLD FRONT HARD TO PEN DOWN BUT BELIEVE
AT THE MOMENT FRONT IS BETWEEN KBYI AND KPIH. RADAR SHOWS SHOWERS
AND ISOLATED THUNDERSTORMS ON WEST SIDE OF STATE SPREADING SLOWLY
EAST. SATELLITE ALSO SHOWS SOME CLEARING OF CLOUDS THIS MORNING
WHICH SHOULD HELP HEATING AND INSTABILITY EARLY ON AND CONTRIBUTE TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER VALLEY THIS
AFTERNOON...THEN CLEARING WEST TO EAST THIS EVENING.  WINDY IN THE
SNAKE PLAIN BOTH TODAY AND SATURDAY BUT A LITTLE SHORT OF ADVISORY
LEVELS. COULD BE MARGINAL IN THE ARCO DESERT AREA AND WILL NEED TO
MONITOR.

LOW PRESSURE TROUGH PERSISTS OVER PACIFIC NORTHWEST THROUGH ABOUT
MID WEEK.  GFS INDICATES SECOND SHORT WAVE EMBEDDED IN THIS FLOW
MOVING DOWN THE BRITISH COLUMBIA COAST INTO IDAHO MONDAY NIGHT AND
TUESDAY.  UNSEASONABLY COLD AIR AND CLOUD COVER WILL HOLD
TEMPERATURES TO THE 50S AND 60S THOSE DAYS...THEN WARMING UP BY
THURSDAY. RS

KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.
Hazardous weather outlook, Jun 20, 5:00 AM MST, 13 hours 4 minutes before
IDZ017>023-031-032-210000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
600 AM MDT FRI JUN 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP TODAY AND THIS EVENING.  A SURFACE COLD
FRONT WILL CROSS THE AREA TODAY BEFORE NOON AND BRING BREEZY WINDS
TO THE SNAKE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  A LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bannock

When
June 20, 6:04 PM MST to 6:10 PM MST
Where
Bannock County, Swanlake
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.317, -112.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365322.